| Model Number |
M00558650 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the esophagus during a dilatation procedure performed on (b)(6) 2025.During the procedure, when inflating the device at 6 atm, the balloon burst.It was reported that no piece of the balloon was detached and fell inside the patient.No further information has been obtained despite good faith efforts.There were no reported patient complications as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the esophagus during a dilatation procedure performed on (b)(6) 2025.During the procedure, when inflating the device at 6 atm, the balloon burst.It was reported that no piece of the balloon was detached and fell inside the patient.No further information has been obtained despite good faith efforts.There were no reported patient complications as a result of this event.Additional information received on january 12, 2026.The type of procedure performed was gastroscopy with dilatation for esophageal stricture treatment and the procedure was completed using another of the same cre pro wireguided dilatation balloon.
Additional Manufacturer Narrative
Block h2: additional information block b5 (describe event or problem) has been updated based on the information received on january 12, 2026.Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h11: investigation results.The returned cre pro wireguided dilatation balloon was analyzed, and a visual and microscopic inspection found that the balloon was torn longitudinally.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The returned balloon was found torn longitudinally.The torn balloon problem found could have been interpreted by the customer as the reported event of a balloon burst.The problem found is likely to have occurred due to procedural factors such as excess of pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous the procedure, could have caused the problem found on the balloon.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.